Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 203, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 25, 2004, 2:01 PM CDT for 4 counties in Illinois. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2004, 2:01 PM CDT (19:01 UTC)
- Expired
- Aug 25, 2004, 3:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Cass County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 70 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:20 PM CDT | TSTM WND DMG | Prentice, IL | CORRECTED REPORT. ROOF BLOWN OFF IMPLEMENT DEALER...OUTBUILDINGS DAMAGED...TREES DOWN...POWERLINES DOWN OVER ROUTE 113. ALSO DAMAGE PATH FROM EAST TO WEST. FROM ESDA. |
| Aug 25, 2:20 PM CDT | TSTM WND DMG | Prentice, IL | CORRECTED REPORT. ROOF BLOWN OFF IMPLEMENT DEALER...OUTBUILDINGS DAMAGED...TREES DOWN...POWERLINES DOWN OVER ROUTE 113. ALSO DAMAGE PATH FROM EAST TO WEST. FROM ESDA. |
| Aug 25, 2:30 PM CDT | TSTM WND DMG | Ashland, IL | TREE ON HOME IN ASHLAND |
| Aug 25, 2:30 PM CDT | TSTM WND DMG | Ashland, IL | TREES BLOWN DOWN IN TOWN. ONE ON A ON HOME IN ASHLAND |
| Aug 25, 2:40 PM CDT | HAIL 1 | Tallula, IL | |
| Aug 25, 2:40 PM CDT | HAIL 1 | Tallula, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 251901
SVRILX
ILC017-129-137-167-252000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT WED AUG 25 2004
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MENARD COUNTY IN CENTRAL ILLINOIS
NORTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS
CASS COUNTY IN WEST CENTRAL ILLINOIS
MORGAN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 300 PM CDT
* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 6 MILES SOUTHWEST OF VIRGINIA TO
JACKSONVILLE...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
JACKSONVILLE
PRENTICE
ASHLAND
PLEASANT PLAINS
TALLULA
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3993 9029 3986 9031 3969 9023 3981 8979
3994 8978 4002 8988
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:00 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 25, 2:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED AUG 25 2004 .DISCUSSION... SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... ONGOING ACTIVITY EXPECTED TO CONTINUE INTO THE EVENING HOURS. BOUNDARY HAS SET UP FROM NEAR CMI TO NORTH OF STL THEN ALONG I-70 IN MISSOURI. MUCH OF THE INITIATION HAS BEEN ELEVATED NORTH OF THAT BOUNDARY...BUT DEVELOPMENT IS EXPECTED TO BECOME MORE SURFACE BASED ALONG THE BOUNDARY LATER THIS AFTERNOON. SHEAR ALSO RATHER IMPRESSIVE FOR AUGUST WITH SPI ETA FORECAST SOUNDING ROTATING FROM 180/35KT AT 900 MB TO 260/30 KT AT 700 MB BY 00Z. HIGHEST THREAT FOR TORNADOES SHOULD BE NEAR THE BOUNDARY ACROSS CENTRAL AND WESTERN CWA WITH POSSIBILITY OF HAIL FURTHER NORTH. HOWEVER...CLEARING IN NWRN IL MAY ALLOW ACTIVITY MOVING TOWARD THAT AREA FROM IA TO BECOME SURFACE BASED. IN ADDITION TO TORNADO AND HAIL THREAT...ECHOES ALSO APPEAR LIKELY NEAR SOUTHERNMOST BOUNDARY. WILL ISSUE FLOOD WATCH FOR CENTRAL ZONES. SHORT WAVE RIDGE SHOULD BUILD OVER REGION LATE TONIGHT AND THURSDAY. ALTHOUGH INSTABILITY REMAINS IMPRESSIVE...MIDLEVEL SUBSIDENCE AND LACK OF FOCUS MAY INHIBIT CONVECTION UNTIL FRONT APPROACHES FROM NORTHWEST THURSDAY NIGHT. WILL KEEP POPS LOW UNTIL EVENING. HEAT INDICIES MAY REACH ABOVE 100 IN WEST ON THURSDAY AS DEW POINTS IN THE 70S COMBINE WITH HIGHS NEAR 90F. LONG TERM...FRIDAY THROUGH WEDNESDAY... ETA PUSHES FRONT THROUGH MUCH OF CWA FRIDAY AND THEN PRODUCES PRECIPITATION AHEAD OF A WAVE ALONG THE BOUNDARY FOR SATURDAY AND SUNDAY. GFS IS NOT AS AGGRESSIVE IN MOVING FRONT THROUGH. FAVOR ETA GIVEN STRENGTH OF DYNAMICS AND STRENGTH OF NORTHERN PLANS SURFACE HIGH. EITHER WAY BEST CHANCES FOR PRECIPITATION OVER WEEKEND SHOULD BE ACROSS SRN PORTIONS OF THE AREA. WITH PLENTY OF CLOUDS NORTH OF FRONT...TEMPS SHOULD BE NOTICABLY COOLER. DRIER AIR MOVES IN SUNDAY NIGHT AND WILL KEEP FORECAST DRY THROUGH WEDNESDAY WITH A GRADUAL WARMING TREND. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH ZONES 40>57...61...FOR TONIGHT. && BARKER
Hazardous weather outlook, Aug 25, 10:22 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1022 AM CDT WED AUG 25 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-252200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1022 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER TODAY AND TONIGHT MAINLY ALONG AND WEST OF A SHELBYVILLE TO BLOOMINGTON LINE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE REST OF EAST CENTRAL AND SOUTHEAST ILLINOIS. DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES WILL BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL ALSO BE POSSIBLE. A COUPLE OF UPPER AIR DISTURBANCES WILL LIFT NORTHEAST ACROSS THE REGION TODAY AND TONIGHT. THESE DISTURBANCES WILL INTERACT WITH THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE REGION AND PRODUCE THUNDERSTORMS. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL POTENTIALLY CAUSING LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL DISTURBANCES WILL MOVE THROUGH ILLINOIS BETWEEN THURSDAY NIGHT AND SUNDAY...BRINGING MORE THUNDERSTORMS TO THE REGION. SOME OF THESE STORMS COULD ALSO BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT THROUGH MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. EH/KELLY
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 10:56 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 64 min |
| Aug 25, 1:02 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 58 min |
| Aug 25, 2:49 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Aug 25, 3:07 PM CDT | Flash Flood Warning | ILX | Cass, Morgan, Scott | 6 hr |
| Aug 25, 3:42 PM CDT | Flash Flood Warning | ILX | Mason | 6 hr |
| Aug 25, 4:07 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 38 min |
| Aug 25, 4:30 PM CDT | Flash Flood Warning | ILX | Menard | 6 hr |
| Aug 25, 5:37 PM CDT | Flash Flood Warning | ILX | Logan, Sangamon | 6 hr |
| Aug 25, 5:52 PM CDT | Flash Flood Warning | ILX | DeWitt, McLean, Macon | 6 hr |
| Aug 25, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 65 min |
| Aug 25, 6:40 PM CDT | Flash Flood Warning | ILX | Christian | 6 hr |
| Aug 25, 6:45 PM CDT | Flash Flood Warning | ILX | Tazewell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.